Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 388, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 10, 2013, 10:10 PM CDT for Frontier County, Nebraska. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2013, 10:10 PM CDT (03:10 UTC)
- Expired
- Sep 10, 2013, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Frontier County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 10:15 PM CDT | TSTM WND DMG | 13 Sw Curtis, NE | STRONG THUNDERSTORM WINDS TIPPED OVER SOME FARM EQUIPMENT. HAIL ALSO OCCURRED ALTHOUGH SIZE UNKNOWN. |
| Sep 10, 10:30 PM CDT | TSTM WND DMG | 18 S Maywood, NE | STRONG WINDS TIPPED OVER SOME IRRIGATION PIPE. WIND GUSTS ESTIMATED UP TO 60 MPH. PEA TO MARBLE SIZED HAIL ALSO OCCURRED WITH THIS STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1868 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
154
WUUS53 KLBF 110310
SVRLBF
NEC063-110400-
/O.NEW.KLBF.SV.W.0388.130911T0310Z-130911T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 PM CDT TUE SEP 10 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1100 PM CDT
* AT 1007 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RED WILLOW
RESERVOIR STATE RECREATION AREA...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CURTIS AND MAYWOOD AROUND 1100 PM CDT.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 27 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 10078 4070 10049 4070 10025 4070 10024
4035 10049 4035 10077
TIME...MOT...LOC 0311Z 205DEG 15KT 4044 10069
HAIL...1.00IN
WIND...60MPH
$$
SPRINGER2 follow-up statements
474
WWUS53 KLBF 110328
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1028 PM CDT TUE SEP 10 2013
NEC063-110400-
/O.CON.KLBF.SV.W.0388.000000T0000Z-130911T0400Z/
FRONTIER NE-
1028 PM CDT TUE SEP 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
FRONTIER COUNTY UNTIL 1100 PM CDT...
AT 1025 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
RED WILLOW RESERVOIR STATE RECREATION AREA...AND MOVING NORTHEAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MAYWOOD AND CURTIS AROUND 1100 PM CDT.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 27 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 10078 4070 10049 4070 10025 4070 10024
4035 10049 4035 10077
TIME...MOT...LOC 0328Z 205DEG 15KT 4050 10065
HAIL...0.88IN
WIND...60MPH
$$
SPRINGER888
WWUS53 KLBF 110359
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT TUE SEP 10 2013
NEC063-110409-
/O.EXP.KLBF.SV.W.0388.000000T0000Z-130911T0400Z/
FRONTIER NE-
1059 PM CDT TUE SEP 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRONTIER COUNTY WILL
EXPIRE AT 1100 PM CDT/1000 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4070 10078 4070 10049 4070 10025 4070 10024
4035 10049 4035 10077
TIME...MOT...LOC 0359Z 205DEG 15KT 4062 10058
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 6:33 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 10, 6:33 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 633 PM CDT TUE SEP 10 2013 .SYNOPSIS... ISSUED AT 331 PM CDT TUE SEP 10 2013 UPPER AIR ANALYSIS FROM THIS MORNING HAS AN UPPER LOW OVER NORTHWESTERN AZ WITH HIGH PRESSURE ALOFT NOTED OVER KENTUCKY. DEEP MONSOONAL MOISTURE CONTINUES TO STREAM NORTH ACROSS THE SOUTHERN AND CENTRAL ROCKIES...INTO THE DAKOTAS AND UPPER MIDWEST. AT THE SURFACE...A STATIONARY FRONT WAS LOCATED FROM PLATTSMOUTH...TO LINCOLN...TO NORTH OF HILL CITY KANSAS. NORTH OF THIS FEATURE...MOSTLY CLEAR SKIES WERE NOTED OVER SOUTHWESTERN AND CENTRAL PORTIONS OF NEBRASKA...WHILE OVERCAST SKIES WERE NOTED OVER THE EASTERN NEBRASKA PANHANDLE AND NORTH CENTRAL NEBRASKA. TEMPERATURES AS OF 3 PM CDT RANGED FROM 73 AT VALENTINE...TO 85 AT OGALLALA. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 331 PM CDT TUE SEP 10 2013 FORECAST CONCERNS THROUGH WEDNESDAY AFTERNOON DEAL WITH PRECIPITATION CHANCES...AS WELL AS TEMPERATURES. THE SHOWERS ONGOING OVER NORTHWEST INTO NORTH CENTRAL NEBRASKA WILL DIMINISH THROUGH THE REMAINDER OF THE AFTERNOON AS THE AREA OF MID LEVEL FRONTOGENESIS WEAKENS. LATER THIS AFTERNOON AND INTO THE EVENING...BELIEVE THE FOCUS FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE SOUTH AND WEST. WITH THE UPPER LOW SITTING OVER THE DESERT SOUTHWEST TO CONTINUE PUMPING MONSOONAL MOISTURE AND WEAK SHORTWAVE ENERGY INTO THE REGION...THE NEXT 24 HOURS WILL SEE CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS. BELIEVE THERE WILL BE DEVELOPMENT NORTH OF THE FRONT TONIGHT...WHICH WILL REMAIN JUST TO THE SOUTH OF THE FORECAST AREA. AND WITH THE COMBINATION OF AIR FLOWING OVER THE FRONT...ALONG WITH LIFT FROM THE WEAK SHORTWAVES...KEPT THE HIGHER CHANCES FOR PRECIPITATION OVER THE SOUTH AND WESTERN PARTS OF THE FORECAST AREA. ALSO...AS THE NORTHEASTERN HALF OF THE FORECAST LOOKS TO STAY DRY...DID TAKE CHANCES FOR RAIN OUT OF THOSE PLACES THROUGH WEDNESDAY AFTERNOON. AS FOR TEMPERATURES...ALTHOUGH FLOW IN THE LOW LEVELS WILL BE RATHER STAGNANT...EXPECTING QUITE A BIT OF CLOUD COVER SO THINK LOWS MAY BE A FEW DEGREES WARMER THAN LAST NIGHT. BUT WITH THE AIRMASS PRETTY SIMILAR...KEPT TEMPERATURES IN THE MID 40S TO LOW 60S. HIGHS ON WEDNESDAY SHOULD BE QUITE A BIT COOLER THAN THE AREA HAS SEEN IN THE PAST FEW WEEKS. TEMPERATURES ALOFT /AT 850MB/ WILL BE IN THE UPPER TEENS...BUT THE CLOUD COVER AND RAINFALL SHOULD INHIBIT TEMPERATURES FROM RISING TOO MUCH. HIGHS SHOULD RANGE FROM THE LOW AND MID 70S WHERE SUNSHINE IS LIMITED...TO THE LOW 80S OVER NORTH CENTRAL NEBRASKA...WHERE SKIES WILL BE MOSTLY SUNNY. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 331 PM CDT TUE SEP 10 2013 WEDNESDAY NIGHT THROUGH FRIDAY...THE MAIN FORECASTING CHALLENGES ARE PRECIPITATION CHANCES AND TEMPERATURES IN ASSOCIATION WITH A STALLED OUT FRONTAL BOUNDARY ACROSS NRN KS...NERN COLORADO AND EASTERN WYOMING. ON WEDNESDAY NIGHT...COOLER H7 TEMPERATURES WILL BEGIN TO BACK INTO CENTRAL AND SOUTHERN NEBRASKA...AS TROUGHING BEGINS TO AMPLIFY ACROSS THE GREAT LAKES AND UPPER MIDWEST. MID LEVEL FRONTOGENESIS AND ISENTROPIC LIFT WILL INCREASE OVERNIGHT MAINLY ACROSS THE CENTRAL AND SOUTHERN FORECAST AREA LEADING TO INCREASED CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS. WILL CONTINUE THE HIGHEST POPS IN THE SOUTHWESTERN CWA FOR THE PERIOD...BUT WILL NOT TOTALLY ELIMINATE POPS IN THE CENTRAL AND WESTERN CWA THOUGH...AS THE NAM SOLN IS FARTHER NORTH WITH ITS FRONTAL BAND FCST COMPARED TO THE GFS SOLN. ON THURSDAY INTO FRIDAY...HIGH PRESSURE WILL BUILD SOUTH INTO THE UPPER MISSISSIPPI VALLEY...FORCING THE FRONTAL BOUNDARY SOUTH AND WEST...WHICH WILL LIMIT PRECIPITATION CHANCES TO THE FAR SWRN CWA. AS IS THE CASE WITH THE LOCATION OF MID LEVEL FORCING WEDS NIGHT...THE GFS IS STRONGEST WITH THE SURFACE HIGH...AND AS A RESULT...IS FURTHER SOUTH WITH THE FRONT COMPARED TO THE NAM. UTILIZING 100 PERCENT OF THE GFS SOLN...WOULD YIELD DRY POPS ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WITH THE NAM HAVING WEAKER HIGH PRESSURE AND BEING FARTHER NORTH WITH THE FRONT...WILL STILL CONTINUE TO MENTION PRECIPITATION CHANCES IN THE SWRN CWA...ALBEIT...CHANCES ARE LOWER THAN IN YESTERDAYS FCST. FRIDAY NIGHT THROUGH TUESDAY...PRECIPITATION CHANCES WILL BEGIN TO INCREASE FRIDAY NIGHT INTO SATURDAY AS THE FRONTAL BOUNDARY LIFTS NORTHEAST THROUGH THE FORECAST AREA. THE UPPER AIR PATTERN WILL BECOME MORE FAVORABLE AS WELL WITH A SHIFT IN FLOW TO THE SOUTHWEST THIS WEEKEND. PRECIPITATION CHANCES WILL CONTINUE INTO SUNDAY...WITH DRIER CONDITIONS SETTING IN LATE MONDAY INTO TUESDAY AS A DRIER...ZONAL PATTERN SETS IN. TEMPERATURES WILL REBOUND BACK INTO THE UPPER 70S TO LOWER 80S EARLY NEXT WEEK. WITH 70S FORECAST FOR SATURDAY AND SUNDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 632 PM CDT TUE SEP 10 2013 WITH THE SURFACE FRONT FROM SOUTH CENTRAL NEBRASKA TO EAST CENTRAL COLORADO...OUR HIGHEST CONFIDENCE IS THAT THE DEVELOPMENT OF THUNDERSTORMS WOULD BE SOUTH OF A BBW-LBF-OGA LINE. STILL...THERE COULD BE A ROGUE REACHING AS FAR NORTH AS LBF AND OGA BUT THE PROBABILITY IS TOO LOW FOR INCLUDING IT IN THE TERMINAL FORECAST FOR LBF. WITH EAST WIND ACROSS SOUTHERN NEBRASKA...NORTHERN KANSAS AND NORTHEAST COLORADO...THE OTHER ISSUE IS THE LIKELIHOOD OF CEILING AND VISIBILITY AT OR BELOW 1000FT AGL AND 3SM. MOST SHORT RANGE PROJECTIONS INDICATE LOW CEILING SPREADING INTO NEBRASKA TO ABOUT A SNY-OGA-IML LINE WITH THE LOWER VISIBILITY MOST LIKELY IN RAIN OVER NORTHEAST COLORADO. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...BROOKS LONG TERM...CLB AVIATION...SPRINGER
Hazardous weather outlook, Sep 10, 4:00 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT TUE SEP 10 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-112100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 400 PM CDT TUE SEP 10 2013 /300 PM MDT TUE SEP 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TONIGHT...MAINLY ALONG AND SOUTH OF INTERSTATE 80 AND EXTENDING INTO THE SOUTHERN PANHANDLE. THESE STORMS COULD CONTAIN HEAVY RAIN...WHILE OTHER SEVERE CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST THROUGH MUCH OF THE NEXT WEEK. AT THIS TIME...NO WIDESPREAD SEVERE ACTIVITY IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) BROOKS
In the hours before
Special weather statement, Sep 10, 9:51 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 951 PM CDT TUE SEP 10 2013 NEZ070-071-110330- FRONTIER NE-HAYES NE- 951 PM CDT TUE SEP 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAYES AND FRONTIER COUNTIES UNTIL 1030 PM CDT... AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED WILLOW RESERVOIR STATE RECREATION AREA...OR 20 MILES SOUTHEAST OF HAYES CENTER...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... BLUEGILL HAVEN CAMPGROUND AROUND 1005 PM CDT. QUICK AROUND 1020 PM CDT. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 27 AND 51. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.